Some intriguing properties of Tukey's half-space depth

Dutta, Subhajit ; Anil Ghosh, K. ; Chaudhuri, Probal (2011) Some intriguing properties of Tukey's half-space depth Bernoulli, 17 (4). pp. 1420-1434. ISSN 1350-7265

Full text not available from this repository.

Official URL:

Related URL:


For multivariate data, Tukey's half-space depth is one of the most popular depth functions available in the literature. It is conceptually simple and satisfies several desirable properties of depth functions. The Tukey median, the multivariate median associated with the half-space depth, is also a well-known measure of center for multivariate data with several interesting properties. In this article, we derive and investigate some interesting properties of half-space depth and its associated multivariate median. These properties, some of which are counterintuitive, have important statistical consequences in multivariate analysis. We also investigate a natural extension of Tukey's half-space depth and the related median for probability distributions on any Banach space (which may be finite- or infinite-dimensional) and prove some results that demonstrate anomalous behavior of half-space depth in infinite-dimensional spaces.

Item Type:Article
Source:Copyright of this article belongs to Bernoulli Society for Mathematical Statistics and Probability.
Keywords:Banach Space; Depth Contours; Half-Space Median; Lp Norm; Symmetric Distributions
ID Code:74626
Deposited On:17 Dec 2011 10:37
Last Modified:17 Dec 2011 10:37

Repository Staff Only: item control page